Alert archive / Wyoming / Areal Flood Warnings in 2011
Areal Flood Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this areal flood warning at Jun 2, 2011, 10:11 AM MDT for Carbon County, Wyoming. It was in force for 8 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 10:11 AM MDT (16:11 UTC)
- Expired
- Jun 10, 2011, 11:17 AM MDT
- In force
- 8 days
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Carbon County, WY
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 4:24 AM MDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 2, 4:24 AM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 424 AM MDT THU JUN 2 2011 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT SW FLOW WILL OCCUR OVER THE CWA TODAY AS AN UPPER TROUGH MOVES OVER THE WESTERN U.S. VERY WARM TEMPERATURES WILL CONTINUE TODAY IN THE NEBRASKA PANHANDLE. THE PACIFIC COLD FRONT MOVING INTO THE AREA FROM THE WEST HAS SLOWED A BIT...SO AREAS EAST OF THE LARAMIE RANGE IN THE WY PORTION OF THE CWA WILL ALSO EXPERIENCE ANOTHER WARM DAY. THE COLD FRONT WILL MOVE ACROSS THE WESTERN ZONES AND UP TO THE LARAMIE RANGE BY 18Z. VERY WINDY CONDITIONS WILL OCCUR TODAY WEST OF THE LARAMIE RANGE...BUT SHOULD REMAIN BELOW HIGH WIND CRITERIA. BRIEF WINDY CONDITIONS WILL OCCUR EAST OF THE LARAMIE RANGE NEAR THE FRONT. THE FRONT WILL THEN MOVE TO THE WY/NEB BORDER BY AROUND 00Z AND FINALLY EAST OF THE CWA BY 06Z FRI. MOISTURE IN THE AIRMASS AHEAD AND BEHIND THE FRONT IS RATHER LIMITED AND CIN VALUES WILL BE HIGH EAST OF THE LARAMIE RANGE THIS AFTERNOON...BUT WILL LOWER BY LATE THIS AFTERNOON AND EARLY EVENING. SO WITH THE COLD FRONT MOVING INTO THE AREA THIS AFTERNOON AND LI'S OF -2 TO -3 ACROSS THE CENTRAL PANHANDLE AND CAPES OF 1000 TO 1500 J/KG...WILL LIKELY SEE ISOLATED THUNDERSTORMS IN THE CENTRAL PANHANDLE BY LATE THIS AFTERNOON. FOR TONIGHT...THE SW FLOW WILL CONT ALOFT AS THE UPPER TROUGH OVER THE WEST WEAKENS SOMEWHAT. THE SOUTHERN PORTION OF THE UPPER TROUGH WILL REMAIN OVER THE SW U.S. WHILE THE NORTHERN PORTION MOVES INTO MT AND SOUTHERN CANADA. THE CAP SHOULD WEAKEN ACROSS THE NORTHERN TWO THIRDS OF THE NEB PANHANDLE THIS EVENING TO WARRANT A MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS. SW FLOW WILL CONT ON FRI AND HEIGHTS WILL RISE OVER THE FORECAST AREA. WESTERLY SURFACE WINDS WILL OCCUR ON FRI ALONG WITH COOLER TEMPS IN THE AIRMASS BEHIND THE FRONT. DRY CONDITIONS WILL ALSO PREVAIL AT THIS TIME. NOT MUCH DIFFERENT FOR FRI NIGHT THROUGH SAT NIGHT EXCEPT THAT HIGH TEMPS WILL INCREASE ABOUT 5 DEGREES ON SAT AS THE AIRMASS MODIFIES. AN UPPER RIDGE WILL BEGIN TO PUMP UP ACROSS THE CENTRAL AND NORTHERN ROCKIES ON SAT WITH THE AXIS EXTENDING FROM NORTHERN ID TO CENTRAL CO. A DEEP UPPER LOW WILL REMAIN OFF THE WEST COAST. HIGH TEMPERATURES WILL BE AROUND NORMAL TODAY WEST OF THE LARAMIE RANGE...AND FROM 10 TO 15 DEGREES ABOVE NORMAL EAST OF THE LARAMIE RANGE. TEMPERATURES WILL BE AROUND NORMAL ON FRI AND ABOUT 5 DEGREES ABOVE NORMAL ON SAT. .LONG TERM...SUNDAY THROUGH THURSDAY THE CLOSED UPPER LOW OFF THE CA COAST SUNDAY IS HANDLED SIMILARLY BY THE 00Z GFS AND ECMWF...MOVING INTO CENTRAL CA ON MONDAY. THE GFS MAINTAINS THE CLOSED LOW ALBEIT IN A WEAKENED STATE OVER THE NORTHERN ROCKIES TUESDAY...WHEREAS THE ECMWF SHOWS AN OPEN WAVE OVER ID/NV. THE INITIAL SHORTWAVE TROUGH WILL SWING NORTHEAST ACROSS WY/CO WEDNESDAY AS ANOTHER CLOSED LOW DROPS SOUTHWARD FROM BRITISH COLUMBIA INTO THE PACIFIC NORTHWEST. THE RIDGE AXIS WILL EXTEND FROM TX TO WESTERN MT SUNDAY AND MONDAY WITH THE LOW LEVEL THERMAL RIDGE ALONG THE FRONT RANGE. 700 MB TEMPS FROM 13 TO 15C WILL EQUATE TO VERY WARM HIGH TEMPS SUNDAY AND MONDAY AFTERNOON. LOWER ELEVATIONS WILL SEE 70S AND 80S WITH 60S FOR THE MOUNTAINS. GUSTY SOUTHWEST WINDS AND THE ABOVE NORMAL WARMTH WILL PROMOTE RAPID SNOW MELT AND RESULTANT RUNOFF FROM THE SNOWY AND SIERRA MADRE RANGES. THE UPPER RIDGE AXIS SHIFTS EAST INTO THE GREAT PLAINS TUESDAY AND WEDNESDAY AS THE WESTERN CONUS TROUGH MOVES EAST THROUGH THE GREAT BASIN. MID LEVEL SUBTROPICAL MOISTURE ALONG AND EAST OF A LEE SURFACE TROUGH FROM EASTERN WY INTO ERN CO ALONG WITH MARGINAL INSTABILITY WILL GENERATE ISOLATED MAINLY DIURNAL CONVECTION MONDAY AND TUESDAY. THE NEXT PACIFIC FRONT WILL SWEEP EAST THROUGH THE CWA ON WEDNESDAY WITH WIDELY SCATTERED SHOWERS/TSTORMS AND USHER IN COOLER/MORE SEASONABLE TEMPERATURES. SHORTWAVE ENERGY ALOFT AND LINGERING MOISTURE IN THE POST FRONTAL AIRMASS MAY TRIGGER ISOLATED TSTORMS ON THURSDAY...MAINLY NORTH OF A LINE FROM KRWL TO KSNY. && .AVIATION...12Z TAF ISSUANCE LOW LEVEL SOUTHEASTERLY FLOW HAS USHERED IN 50+ DEGREE DEW POINTS INTO THE NEBRASKA PANHANDLE EARLY THIS MORNING. ALREADY SEEING PATCHY IFR CEILINGS AND VISIBILITIES IN FOG DEVELOPING INVOF KSNY. COULD SEE THIS EXPAND NORTH TO IMPACT KBFF AND KAIA BY SUNRISE. OTHERWISE VFR WILL PREVAIL WITH SCATTERED TO BROKEN HIGH CLOUDS. WEST TO SOUTHWEST WINDS WILL BE INCREASING THIS MORNING AS A COLD FRONT MOVES ACROSS WYOMING. SUSTAINED WINDS OF 15 TO 25 KT WITH GUSTS TO 40 KT ARE EXPECTED. WINDS WILL SHIFT TO THE NORTHWEST AND SLOWLY DIMINISH THIS EVENING AS THE FRONT PUSHES EAST OF THE FORECAST AREA. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS AS GREEN UP IS WELL UNDERWAY ACROSS THE DISTRICT. HOWEVER...VERY WINDY AND DRY CONDITIONS WILL OCCUR ACROSS AREAS WEST OF THE LARAMIE RANGE TODAY. && .HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR THE LITTLE SNAKE RIVER FROM BAGGS TO SAVERY WY...AND THE NORTH PLATTE RIVER FROM HENRY TO MITCHELL NE. A FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL CARBON COUNTY AND THE NORTH SNOWY RANGE FOOTHILLS THROUGH LATE FRIDAY NIGHT. SNOW MELT WILL INCREASE OVER THE SNOWY AND SIERRA MADRE RANGES THROUGH EARLY WEEK WITH WELL ABOVE NORMAL TEMPERATURES. WINDS WILL ALSO BE STRONG AND GUSTY AT TIMES OVER AND NEAR THE MOUNTAINS AND WILL ADD TO THE SNOW MELT. THE RESULTING RUNOFF WILL CAUSE MANY RIVERS AND STREAMS FLOWING FROM THE SNOWY AND SIERRA MADRE RANGES TO RISE TO AT LEAST BANKFULL AND EVEN ABOVE FLOOD STAGE THROUGH THE WEEKEND. THE WATER LEVELS WILL REMAIN AT SIMILAR LEVELS THROUGH EARLY NEXT WEEK. ADDITIONAL FLOOD WATCHES AND WARNINGS WILL LIKELY BE REQUIRED FOR THE RIVERS AND STREAMS FLOWING FROM THE SIERRA MADRE AND SNOWY RANGES DURING THE NEXT SEVERAL DAYS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WATCH UNTIL 6 AM SATURDAY FOR WYZ109-WYZ110. NE...NONE. && SHORT TERM/FIRE WEATHER...KMD LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jun 2, 4:47 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 447 AM MDT THU JUN 2 2011 WYZ101>119-031100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 447 AM MDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH ARE EXPECTED TODAY AS A PACIFIC COLD FRONT MOVES THROUGH WYOMING. THESE WINDS COMBINED WITH UNSEASONABLY WARM TEMPERATURES WILL ENHANCE THE SNOW MELT OVER THE SNOWY AND SIERRA MADRE RANGES...WITH RUNOFF INTO THE UPPER NORTH PLATTE AND MEDICINE BOW RIVERS. THE WINDS WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABOVE NORMAL TEMPERATURES WILL PREVAIL THROUGH EARLY NEXT WEEK... WHICH WILL ACCELERATE THE MOUNTAIN SNOW MELT AND HEIGHTEN FLOODING CONCERNS. A FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL CARBON COUNTY AND THE NORTH SNOWY RANGE FOOTHILLS THROUGH LATE FRIDAY NIGHT...AND MAY BE EXTENDED. A FLOOD WATCH WILL LIKELY BE NEEDED FOR THE LARAMIE RIVER NEAR LARAMIE LATER THIS WEEK. FLOOD WARNINGS REMAIN IN EFFECT FOR THE LITTLE SNAKE RIVER BETWEEN SAVERY AND BAGGS...AND THE UPPER NORTH PLATTE RIVER AT SARATOGA. WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-031100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 447 AM MDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED TODAY AS A PACIFIC COLD FRONT APPROACHES THE NEBRASKA PANHANDLE LATE IN THE DAY. ISOLATED THUNDERSTORMS WILL DEVELOP THIS EVENING AS THE FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABOVE NORMAL TEMPERATURES WILL PREVAIL THROUGH EARLY NEXT WEEK. INCREASED WATER RELEASES FROM UPSTREAM RESERVOIRS IN SOUTHEAST WYOMING WILL MAINTAIN HIGH WATER LEVELS ON THE NORTH PLATTE RIVER BASIN. A FLOOD WARNING REMAINS IN EFFECT FROM HENRY TO MITCHELL. WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:06 AM MDT | Flood Watch | CYS | Albany | 47 hr |
| Jun 2, 11:15 AM MDT | River Flood Warning | CYS | Carbon | 35 days |
| Jun 2, 11:50 AM MDT | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 6 hr |
Nearby
Areal Flood Warnings in Wyoming, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.